Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 19, 2016, 11:19 PM MDT for El Paso County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2016, 11:19 PM MDT (05:19 UTC)
- Expired
- Jun 20, 2016, 12:00 AM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3598 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
449 WWUS85 KPUB 200519 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1119 PM MDT SUN JUN 19 2016 COZ084-200600- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 1119 PM MDT SUN JUN 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL MIDNIGHT MDT... AT 1118 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN EXTREME NORTHERN EL PASO COUNTY...OR 24 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL EL PASO COUNTY. LAT...LON 3905 10427 3905 10462 3913 10463 3913 10425 TIME...MOT...LOC 0518Z 281DEG 12KT 3913 10457 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 19, 11:15 PM MDT, 4 minutes earlier.
Area forecast discussion, Jun 19, 11:15 PM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1115 PM MDT SUN JUN 19 2016 .SHORT TERM...(This evening through Monday) Issued at 325 PM MDT Sun Jun 19 2016 ...Gradual increase in thunderstorm potential beginning Monday... Readings as of 300 PM have topped out at around 100 degrees in the lower Arkansas river valley of Southeast CO this afternoon with KCOS and KPUB threatening to tie or break old record highs. Dew points have dropped off into the 20s and teens across the mountains, while locations along the I-25 corridor are in the 30s and 40s, with 50s and lower 60 dew points lingering farther east. Meanwhile, upper ridge continues to hold strong over the southern U.S while upper trof continues to to translate eastward along the Canadian/U.S border. WV loops continue to show a meager plume of moisture embedded within the ridge overspreading western and northern portions of the forecast area. Main cold front is still located in NE CO, however, there is a weak northerly wind shift boundary just north of the El Paso county line. At times, the HRRR indicates enough convergence and moisture may be present to pop a thunderstorm along this feature during the late afternoon and early evening hours. This is certainly plausible, but just as many models suggest it won't happen as will. so this is still a low confidence forecast. Will maintain a 10 percent pop across northern El Paso county. The front will make a stronger push into northeast CO tonight and backdoor into SE CO Monday morning. There could be some shower/thunderstorm development later tonight along this boundary, but latest runs are keeping the activity farther north, so have leaned forecast towards a dry solution overnight. Upper ridge will remain over the area on Monday and while western areas should see temperatures similar to today's, eastern areas should see a slight cool down along with a slight increase in sfc dew points. Best temperature and moisture gradient appears to stay just north of the area though, locked up along the Palmer Divide, so it won't bring a great deal of relief from the heat, but it should knock temperatures down in the upper 90s across the majority of the plains. Meanwhile, meager moisture plume caught within the upper ridge will spread over CO, so should see enough moisture in place for some isolated late afternoon and evening thunderstorms over the mountains. Will have to watch Pikes Peak region tomorrow for a focus for thunderstorm development, depending on where the low level theta axis set up. For now, model runs are keeping the focus just north of the area, but suspect that Teller and northern El Paso may see an upswing in thunderstorm chances tomorrow. Have increased pops slightly up that way. Otherwise, little changes needed to going grids. -KT .LONG TERM...(Monday night through Sunday) Issued at 325 PM MDT Sun Jun 19 2016 Monday night-Tuesday night...The center of large upper high progged to be just south of the area through Tuesday, keeping weak west to southwest flow aloft in place across the state. Convection over and near the higher terrain to diminish through Monday evening with enough residual moisture to support another round of isolated to scattered storms Tuesday afternoon and evening, with best coverage remaining over and near the higher terrain. Weak lee troughing progged across the eastern plains supporting good mixing and helping to boost highs into the 90s to lower 100s across the plains on Tuesday, with 70s and 80s across the higher terrain and mainly 60s at the peaks. Wednesday-Thursday...A slight increase is westerly flow is progged across the state as the upper high gets pushed further south by minor short waves translating through the faster zonal flow across the northern tier of states. One wave progged to move through the flow sends another weak front through eastern Colorado Wednesday, helping to cool temperatures down slightly from Tuesday and looks to bring better chances of afternoon and evening storms across the higher terrain spreading further east onto the southeastern plains. Implied lift (potential vorticity) moving across the area on Thursday supports another round of scattered afternoon and evening showers and storms, with temperatures at or slightly above seasonal norms. Friday-Sunday...Daily chances of afternoon and evening showers and thunderstorms looks to continue through the early part of the weekend, as a stronger system translates across the northern tier Friday night and Saturday and sends another weak front across the area through the day Saturday. Could see a slight downturn in convection on Sunday, as upper high starts to rebuild across the state. Temperatures through the period look to be at or slightly above seasonal norms. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1113 PM MDT Sun Jun 19 2016 VFR conditions are expected at the terminal forecast sites thru the next 24 hrs. Some shower/tstms are expected over and nr the hyr trrn Mon afternoon and evening and it is possible that they could move into the vcnty of KCOS and KALS, but chances look too low to include in the forecast. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...KT LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jun 19, 11:12 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1112 AM MDT SUN JUN 19 2016 COZ058>089-093>099-201715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1112 AM MDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER THE HIGHER TERRAIN OF THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...THE RAMPART RANGE...AND INTO NORTHERN EL PASO COUNTY. MAIN RISKS FROM ANY STORMS THAT DEVELOP WILL BE LOCALLY GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THE STRONGER STORMS COULD PRODUCE UP TO PEA SIZE HAIL. TEMPERATURES WILL BE RUNNING 15 TO 20 DEGREES ABOVE NORMAL ACROSS MUCH OF THE REGION. AFTERNOON HIGHS AT OR SLIGHTLY ABOVE 100 DEGREES ARE EXPECTED ACROSS PARTS OF THE I-25 CORRIDOR AND PLAINS. BE SURE TO REMAIN HYDRATED BY DRINKING PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN CLOSED VEHICLES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE HIGHER TERRAIN AND ADJACENT HIGH VALLEYS AND PLAINS MONDAY THROUGH SATURDAY. THE PRIMARY RISKS WILL BE CLOUD TO GROUND LIGHTNING... GUSTY WINDS TO 40 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE RAMPART RANGE INTO NORTHERN EL PASO COUNTY LATE THIS AFTERNOON THROUGH THIS EVENING. 31/23
In the hours before
Special weather statement, Jun 19, 11:19 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1119 PM MDT SUN JUN 19 2016 COZ084-200600- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 1119 PM MDT SUN JUN 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL MIDNIGHT MDT... AT 1118 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN EXTREME NORTHERN EL PASO COUNTY...OR 24 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL EL PASO COUNTY. LAT...LON 3905 10427 3905 10462 3913 10463 3913 10425 TIME...MOT...LOC 0518Z 281DEG 12KT 3913 10457 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:14 PM MDT | Special Weather Statement | PUB | Chaffee | 31 min |
| Jun 20, 3:48 PM MDT | Special Weather Statement | PUB | Saguache | 42 min |
| Jun 20, 4:13 PM MDT | Special Weather Statement | PUB | Conejos | 47 min |
| Jun 20, 5:10 PM MDT | Special Weather Statement | PUB | Teller | 50 min |
| Jun 20, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 24 min |
| Jun 20, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 32 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.